MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; SURGICAL, MISC, ORTHO, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; SURGICAL, MISC, ORTHO, INSTRUMENT
Model Number 03.010.084
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Libertas: it was reported that on (b)(6) 2019, a spiral blade inserter for retrograde femoral nail was noted to be broken during reverse logistics audit of the returned devices at (b)(6).There was no patient involvement and no additional information is available.This complaint involves one (1) device.This report is for one (1) spiral blade inserter for retrograde femoral nails-ex.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d8.H3, h6: a product investigation was conducted.Visual inspection: visual inspection performed at customer quality (cq) identified nothing is broken from the device.The device is still intact, there are some wear marks that would not impact the functionality of the device.No new issues were identified.A device failure was not identified.Document specification: the relevant documents were reviewed as part of this investigation: based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the manufacturing record evaluation revealed one nonconformity: material record review (mrr).This mrr did not contribute to the complaint condition, and this lot met all dimensional, visual and packaging criteria at the time of release.Investigation conclusion: no definitive root cause was able to be determined as the complaint is unconfirmed.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part number: 03.010.084.Lot number: 4796339.Part manufacture date: 10/29/2004.Manufacturing location: (b)(4).Part expiration date: n/a.Nonconformance noted: mrr.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of spiral blade inserter for retrograde femoral nails-ex was processed through the normal manufacturing and inspection operations with no rework noted.There were nonconformity issues documented on material record review (mrr): specifically, visual nonconformities and incorrect material certifications.None of these issues contributed to the complaint condition.All nonconformities were accepted with the required approvals.This lot met all dimensional, visual and packaging criteria at the time of release with no additional issues documented during the manufacture that would contribute to this complaint condition.The review of the device history record revealed one nonconformity mrr: this mrr did not contribute to the complaint condition, and this lot met all dimensional, visual and packaging criteria at the time of release.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX
Common Device Name
SURGICAL, MISC, ORTHO, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9639724
Report Number2939274-2020-00501
Device Sequence Number2799783
Product Code LXH
UDI-Device Identifier10886982067548
UDI-Public(01)10886982067548
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.084
Device Catalogue Number03.010.084
Device Lot Number4796339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1